Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 11, NWS Dodge City, KS

March 31, 20236 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 31, 2023, 12:15 AM CDT for 6 counties in Kansas. It took effect at Apr 1, 2023, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2023, 12:15 AM CDT (05:15 UTC)
In effect from
Apr 1, 2023, 12:00 PM CDT
Expired
Apr 1, 2023, 9:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS83 KDDC 310515
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1215 AM CDT Fri Mar 31 2023

KSZ061-062-074-075-084-085-010200-
/O.NEW.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/
/O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
1215 AM CDT Fri Mar 31 2023 /1115 PM MDT Thu Mar 30 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084,
AND 085...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday.

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...Friday: West to northwest 25 to 40 mph with gusts up to
  55 mph. Saturday: South winds 15 to 25 mph and around 30 mph.

* RELATIVE HUMIDITY...As low as 8 percent Friday. 10 to 15 
  percent Saturday.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043>046-063>066-076>081-086>090-010200-
/O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/
Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-Barber-
1215 AM CDT Fri Mar 31 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 043 AND 044...

* AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire 
  Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire 
  Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire 
  Weather Zone 089 Comanche and Fire Weather Zone 090 Barber.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
7 follow-up statements
864 
WWUS83 KDDC 311442
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
942 AM CDT Fri Mar 31 2023


KSZ030-031-312245-
/O.EXA.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/
Trego-Ellis-
942 AM CDT Fri Mar 31 2023

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030 AND
031...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 9 PM CDT this evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego and 
  Fire Weather Zone 031 Ellis.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074-075-084-085-312245-
/O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/
/O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
942 AM CDT Fri Mar 31 2023 /842 AM MDT Fri Mar 31 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061, 062, 074, 075, 084, AND 085...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND
085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...West 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043>046-063>066-076>081-086>090-312245-
/O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/
Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-Barber-
942 AM CDT Fri Mar 31 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043,
044, 045, 046, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081,
086, 087, 088, 089, AND 090...

* AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire 
  Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire 
  Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire 
  Weather Zone 089 Comanche and Fire Weather Zone 090 Barber.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
173 
WWUS83 KDDC 312014
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
314 PM CDT Fri Mar 31 2023


KSZ061-062-074-075-084-085-011245-
/O.CON.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/
/O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
314 PM CDT Fri Mar 31 2023 /214 PM MDT Fri Mar 31 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061, 062, 074, 075, 084, AND 085...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND
085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-063>066-076>081-086>090-010200-
/O.CON.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-
Barber-
314 PM CDT Fri Mar 31 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030 AND
031...

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire 
  Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire 
  Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire 
  Weather Zone 089 Comanche and Fire Weather Zone 090 Barber.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
065 
WWUS83 KDDC 010153
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
853 PM CDT Fri Mar 31 2023

KSZ061-062-074-075-084-085-011200-
/O.EXP.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/
/O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
853 PM CDT Fri Mar 31 2023 /753 PM MDT Fri Mar 31 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND
085...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
061, 062, 074, 075, 084, AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-063>066-076>081-086>090-010300-
/O.EXP.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-
Barber-
853 PM CDT Fri Mar 31 2023

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043,
044, 045, 046, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081,
086, 087, 088, 089, AND 090...

Humidity values were increasing slowly this Friday evening across
southwest Kansas and as a result the red flag warning will be
allowed to expire. South of the Arkansas river near critical fire
weather conditions will still be possible through 11pm CDT.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
025 
WWUS83 KDDC 010406
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1106 PM CDT Fri Mar 31 2023

KSZ061-062-074-075-084-085-020200-
/O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
1106 PM CDT Fri Mar 31 2023 /1006 PM MDT Fri Mar 31 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND
085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire could become quickly out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
426 
WWUS83 KDDC 011725
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1225 PM CDT Sat Apr 1 2023

...Elevated to Critical Fire Danger Saturday Afternoon and Evening...

KSZ061-062-074-075-084-085-020200-
/O.CON.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
1225 PM CDT Sat Apr 1 2023 /1125 AM MDT Sat Apr 1 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061, 062, 074, 075, 084, AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any ignition will have the potential to exhibit
  extreme fire behavior, and burn out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
751 
WWUS83 KDDC 011919
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
219 PM CDT Sat Apr 1 2023

...Elevated to Critical Fire Danger Saturday Afternoon and
Evening...

...Critical Fire Danger Far Southwest Kansas Monday Afternoon...

KSZ074-084-085-021200-
/O.NEW.KDDC.FW.A.0010.230403T1800Z-230404T0200Z/
/O.CON.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/
Stanton-Morton-Stevens-
219 PM CDT Sat Apr 1 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061,
062, 074, 075, 084, AND 085...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074, 084, AND 085...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061-062-075-020200-
/O.CON.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/
Hamilton-Kearny-Grant-
219 PM CDT Sat Apr 1 2023 /119 PM MDT Sat Apr 1 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061, 062, 074, 075, 084, AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny and Fire Weather Zone 075 Grant.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
502 
WWUS83 KDDC 020155
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
855 PM CDT Sat Apr 1 2023

...Critical Fire Danger Far Southwest Kansas Monday Afternoon...

KSZ074-084-085-021215-
/O.EXP.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/
/O.CON.KDDC.FW.A.0010.230403T1800Z-230404T0200Z/
Stanton-Morton-Stevens-
855 PM CDT Sat Apr 1 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 074, 084, AND 085...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084, AND
085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061-062-075-020300-
/O.EXP.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/
Hamilton-Kearny-Grant-
855 PM CDT Sat Apr 1 2023 /755 PM MDT Sat Apr 1 2023/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
061, 062, AND 075...

Critical fire weather conditions are no longer expected. As a
result the red flag warning will be allowed to expire at 9pm CDT. 

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:08 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 30, 11:08 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1108 PM CDT Thu Mar 30 2023

...updated aviation...

.SHORT TERM...(This evening through Friday night)
Issued at 334 PM CDT Thu Mar 30 2023

A blowing dust warning was issued this afternoon for far western
Kansas for areas west of the dry line. As an upper level
disturbance passes, strong south winds will subside somewhat
tonight and then shift to the west and northwest Friday morning
and increase to 30-35 mph with gusts as high as 50 mph.
Temperatures will be cooler behind the front Friday, with highs
in the 60s west to near 70 at Medicine Lodge. Some blowing dust is
possible as well on Friday.

.LONG TERM...(Saturday through Thursday)
Issued at 334 PM CDT Thu Mar 30 2023

A tranquil period is forecast for Saturday and Sunday, with much
lighter winds and pleasant temperatures. Another intense
shortwave trough will amplify across the plains by late Monday
into Tuesday, with a very deep surface low over the central
plains. There is still a lot of uncertainty with the timing, but a
high wind event is possible with this system both ahead and
behind the front. Given the speed of the system, precipitation is
not expected this far west. Temperatures will warm by Sunday and
Monday as south to southwest winds develop, with highs near 80
from Dodge City south.

A slower moving storm system may develop over the southwestern
United States by 7-9 April, which could possibly bring
precipitation (most likely rain) to parts of the plains. But
before then, dry weather is expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1111 PM CDT Thu Mar 30 2023

Temporary MVFR cigs at KHYS for a few more hours as a low stratus deck
has filled in east of the dryline. The dryline will move east and cigs
should be at VFR for the rest of the terminals. A LLJ will promote
LLWS across the terminals during the overnight period. West to northwest
20 to 30 kt winds will prevail today as a Pacific front overtakes the
dryline. Winds are the major concern. There also is a secondary concern
of lower vis due to BLDU. Some of the visibility might be lower than
what is currently reflected in the TAF. Low confidence though on the
overall dust forecast and in particular to its impacts for the terminals.

&&

.FIRE WEATHER...
Issued at 111 AM CDT Thu Mar 30 2023

Strong west to northwest winds in the wake of a cold front, along
with very low humidity, will lead to critical fire weather
conditions Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  43  64  29  66 /   0   0   0   0
GCK  39  63  28  66 /   0  10   0   0
EHA  41  65  29  69 /   0   0   0   0
LBL  42  66  27  69 /   0   0   0   0
HYS  44  62  28  64 /  10  10   0   0
P28  52  69  35  65 /  20   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM
MDT/ Friday for KSZ043>046-061>066-074>081-084>090.

&&

SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Sugden
FIRE WEATHER...Finch

In the hours before

Local storm report, Mar 30, 7:59 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
759 PM CDT THU MAR 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND GST 2 NNW LA CROSSE         38.56N 99.33W
03/30/2023  M59 MPH          RUSH               KS   MESONET

            MESONET STATION FW1214 LA CROSSE.

0401 PM     NON-TSTM WND GST 4 NE HAYNE              37.15N 100.75W
03/30/2023  M64 MPH          SEWARD             KS   MESONET

            MESONET STATION UR350 4.4 NE HAYNE (UPR).

0421 PM     NON-TSTM WND GST 3 ENE DODGE CITY        37.77N 99.97W
03/30/2023  M53 MPH          FORD               KS   ASOS

            ASOS STATION KDDC DODGE CITY REGIONAL
            AIRPORT.

0449 PM     NON-TSTM WND GST 3 NW PIERCEVILLE        37.92N 100.72W
03/30/2023  M52 MPH          FINNEY             KS   ASOS

            ASOS STATION KGCK GARDEN CITY.

0523 PM     NON-TSTM WND GST 9 NW WILBURTON          37.14N 101.90W
03/30/2023  M54 MPH          MORTON             KS   MESONET

            MESONET STATION CGLK1 CIMARRON.

0535 PM     NON-TSTM WND GST 2 ESE SCOTT CITY        38.47N 100.88W
03/30/2023  M56 MPH          SCOTT              KS   AWOS

            AWOS STATION KTQK SCOTT CITY.

0600 PM     NON-TSTM WND GST 4 WNW OGALLAH           39.00N 99.80W
03/30/2023  M58 MPH          TREGO              KS   MESONET

            MESONET STATION UP852 3.7 W OGALLAH (UPR).

0621 PM     NON-TSTM WND GST 5 WNW ELKHART           37.04N 101.97W
03/30/2023  M51 MPH          MORTON             KS   MESONET

            MESONET STATION CW8810 ELKHART.

0635 PM     NON-TSTM WND GST ELKHART                 37.00N 101.90W
03/30/2023  M51 MPH          MORTON             KS   AWOS

            AWOS STATION KEHA ELKHART AWOS SITE.

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:04 PM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens116 min
Mar 31, 10:59 AM CDTBlowing Dust AdvisoryDDCGrant, Haskell, Meade, Morton, Seward, Stanton and 1 more8 hr

Nearby

Red Flag Warnings in Kansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.